Format

Send to

Choose Destination
Rev Neurol. 2004 Nov 1-15;39(9):834-6.

[Orthostatic tremor induced by pharmaceuticals].

[Article in Spanish]

Author information

1
Departamento de Medicina-Neurología, Hospital Príncipe de Asturias, Universidad de Alcalá, Alcalá de Henares, Spain.

Abstract

INTRODUCTION:

Dopamine blocking agents can induce gravel types of 'tardive syndromes' (buccolinguomasticatory syndrome, dystonia, akathisia, and less frequently tremor, tourettism, and myoclonus). To our knowledge, orthostatic tremor has not been previously described as a complication of exposure to these drugs.

CASE REPORTS:

We report four patients who developed orthostatic tremor after exposure to dopamine blocking drugs. Two of them had orthostatic tremor as the predominant but not exclusive type of tremor, and the other two had 'pure' high-frequency orthostatic tremor. Tremor disappeared completely in 3 patients and improved markedly in the other one after gradual withdrawal of the offending drugs (metoclopramide in case 1, sulpiride and thyethylperazine in case 2, and sulpiride in cases 3 and 4).

CONCLUSIONS:

We propose that this 'tardive orthostatic tremor' could be considered into the spectrum of drug-induced movement disorders.

PMID:
15543499
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Viguera Editores, S. L.
Loading ...
Support Center